MAUDE Adverse Event Report: EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS; HIP ACETABULAR COMPONENTS

EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS; HIP ACETABULAR COMPONENTS
Model Number NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, patient had a left hip revision due to loosening.All components were removed and replaced with competitor's device.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays received.The device will be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d1, d4, d6a, d9, d10, g3, g4, g6, h2, h3, h4, h7 and h9 have been updated accordingly.Section d10: concomitant products element-stem, collared w/ha, std offset, sz 12 (cat# 164-03-12 / serial# (b)(6)) alteon 6.5mm screw, 20mm (cat# 180-65-20 / serial# (b)(6)) alteon 6.5mm screw, 20mm (cat# 180-65-20 / serial# (b)(6)) integrip cc, cluster 58mm, g3 (cat# 186-01-58 / serial# (b)(6)) cocr femoral head 40mm, +3.5 offset 12/14 (cat# 142-40-03 / serial# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of insufficient bond between the femoral stem and the bone and patient-related conditions, which led to aseptic (non-infected) femoral stem loosening.The most probable root cause associated with the reported event of ¿loosening¿ is associated with weakened integration of the femoral stem at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS
Common Device Name
HIP ACETABULAR COMPONENTS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14644059
Report Number1038671-2022-00657
Device Sequence Number5756770
Product Code LPH
UDI-Device Identifier10885862220301
UDI-Public10885862220301
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2019
Device Model NumberNOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS
Device Catalogue Number136-40-53
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer11/03/2022
02/14/2023
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date11/10/2022
03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown